Ask The Doctor > Questions & Answers > Can Penicillin or Percocet cause strange dreams?

Can Penicillin or Percocet cause strange dreams?

Patient: I have been having extremely bizarre and vivid dreams for the last two days and I normally don’t remember dreaming when I wake up. I have an infected tooth and am scheduled for a root canal next week, in the meantime I have been on Penicillin (500mg four (4) times a day) to kill the infection for 4 days now. I have also taken one (1) Percocet each day for pain, I did not take one today however. The dreams started last night and continued this afternoon during a nap. The meds are the only thing that has been introduced to my normal daily routine that would be out of the ordinary.

 

 

Doctor: Thank you for your question. Your vivid dreams could likely be due to the analgesic medication you are taking, namely pe rcocet. Percocet (acetaminophen and oxycodone), can cause drowsiness, and prolong sleep. Oxycodone is an opioid analgesic medication and can result in vivid dreaming and increased drowsiness. Please use this medication only as needed for your pain and once you are feeling better, discontinue its use. Please continue to take your penicillin until the course is completed, even if your symptoms have improved and you are feeling better.AskTheDoctor.com wishes you a speedy recovery.

 


 

 
Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment